Alert archive / Georgia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 346, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Nov 18, 2017, 10:07 PM EST for 4 counties in Georgia. It was in force for 23 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 18, 2017, 10:07 PM EST (03:07 UTC)
- Expired
- Nov 18, 2017, 10:30 PM EST
- In force
- 23 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Carroll County, GA, Coweta County, GA, Douglas County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 42 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 18, 10:08 PM EST | TSTM WND DMG | 1 Nnw Treasure Lake, GA | A TREE WAS REPORTED DOWN ON A CAR ON TARA DRIVE. |
| Nov 18, 10:10 PM EST | TSTM WND DMG | 4 Ne Treasure Lake, GA | A TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF COLE ROAD AND EPHESUS CHURCH ROAD. |
| Nov 18, 10:12 PM EST | TSTM WND DMG | 2 E Clem, GA | A TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF HIGHWAY 16 AND LITTLE NEW YORK ROAD. |
| Nov 18, 10:24 PM EST | TSTM WND DMG | Plant Yates, GA | A TREE WAS REPORTED DOWN ON THE 700 BLOCK OF DYER ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.1 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 441 m²/s²
- 0-3 km storm-relative helicity
- 525 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
138
WUUS52 KFFC 190307
SVRFFC
GAC045-077-097-121-190330-
/O.NEW.KFFC.SV.W.0346.171119T0307Z-171119T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
1007 PM EST SAT NOV 18 2017
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Eastern Carroll County in northwestern Georgia...
Douglas County in north central Georgia...
Northwestern Coweta County in west central Georgia...
Southwestern Fulton County in north central Georgia...
* Until 1030 PM EST
* At 1006 PM EST, severe thunderstorms were located along a line
extending from Lake Val-Do-Mar to Tyus, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Atlanta, Newnan, Douglasville, Carrollton, East Point, Union City,
Villa Rica, Fairburn, Palmetto, Whitesburg, Roopville,
Chattahoochee Hill Country, Plant Yates, Bill Arp, Seaton Lake,
Fairplay, Dunaway Gardens, Clem, Winston and Lake Val-Do-Mar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3344 8527 3377 8491 3373 8444 3336 8485
3339 8500 3343 8502 3343 8519
TIME...MOT...LOC 0306Z 289DEG 35KT 3376 8489 3345 8523
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 18, 6:57 PM EST, 3 hours 10 minutes earlier.
Area forecast discussion, Nov 18, 6:57 PM EST, 3 hours 10 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 657 PM EST Sat Nov 18 2017 .PREV DISCUSSION... /Issued 234 PM EST Sat Nov 18 2017/ SHORT TERM /Tonight through Sunday Night/... Strong frontal system progged to push quickly across the area, driven by amplifying upper trough currently across the east central plains and western TN Valley. Forecast continues to have a rapidly progressing line of showers impinging the NW CWA by 7-8 PM this evening, near the Atlanta Metro and west central CWA by 9-10 PM then quickly skirting the remainder of the area by 4-5 AM Sunday. Models continue to have low end elevated instability near 100-200 J/kg so kept slight chance thunder mention. Given the strong shear parameters and some diffluence aloft aiding the frontogenetic forcing, cannot rule out a few strong convective cells with enhanced downdraft winds and a few rumbles of thunder, though greatest chance of this should be confined to the NW CWA this evening. Enhanced gradient winds will likely be of more impact with the system as the low deepens to the north with strong CAA on the heels of the fropa. Wind Advisory continues for north GA through 12z Sunday. NW fetch will still be enhanced and gusty through Sunday, though below advisory levels. While skies will be mostly clear due to quick ridging/subsidence in the wake of the front, highs Sunday should only make it into the low to mid 50s for most areas given the aforementioned strong CAA. This has warranted a Freeze Watch Sunday night into Monday morning for all areas except the southern tier of central GA. The frost/freeze program ends Nov. 20, therefore even if frost or freeze conditions are forecast, agricultural interests will not warrant Watch, Warning, or Advisory issuances. Baker LONG TERM /Monday through Saturday/... Models continue to diverge for the forecast for mid to late next week. High pressure and mostly fair conditions are expected for the early part of next week. Temperatures slightly below normal are anticipated. There is a slight chance for showers across the southern and east central portion of the CWFA and QPF amounts remain very light. The models begin to show some significant differences beginning Wednesday into Thursday. Both the GFS and the ECMWF have a southward digging longwave trough and a closed low pressure. The GFS is a bit faster and further north with the development of the closed low at 500mb than the ECMWF. The ECMWF develops a closed low at the surface a little faster than the GFS, but both models show the best potential for measurable precip remains across the far southern portion of the CWFA and have upped the pops to around 30% in the far southern zones. NListemaa && .AVIATION... 00Z Update... Front moving through AL and will push into NW GA within the next few hours. The line of SHRA/TSRA will move into the ATL area by 03-05z so expecting mainly gusty winds as they move through. Winds are blowing out of the SW and will turn to the NW after the line moves through. Wind speeds are in the 08-12kt range but will increase as the line moves through with speeds reaching the 15-20kt range gusting to 35kt. Ceilings are in the MVFR range and should stay there until they lift after the frontal passage. Will see VFR conditions by 08z-10z with things clearing out by 15z- 18z. //ATL Confidence...00Z Update... Confidence medium to high on all elements 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 44 55 31 58 / 70 5 0 0 Atlanta 43 52 32 57 / 70 5 0 0 Blairsville 37 47 25 57 / 90 5 0 0 Cartersville 42 51 29 57 / 80 0 0 0 Columbus 48 58 34 61 / 60 5 0 0 Gainesville 43 52 32 57 / 80 5 0 0 Macon 48 58 31 60 / 60 10 0 0 Rome 41 51 28 58 / 80 0 0 0 Peachtree City 44 54 29 59 / 70 5 0 0 Vidalia 54 63 36 62 / 40 10 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Freeze Watch from Sunday evening through Monday morning for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb... Butts...Carroll...Catoosa...Chattooga...Cherokee...Clarke... Clayton...Cobb...Coweta...Crawford...Dade...Dawson...DeKalb... Douglas...Fannin...Fayette...Floyd...Forsyth...Gilmer... Glascock...Gordon...Greene...Gwinnett...Hall...Hancock... Haralson...Heard...Henry...Jackson...Jasper...Jefferson... Jones...Lamar...Lumpkin...Madison...Meriwether...Monroe... Morgan...Murray...Newton...North Fulton...Oconee...Oglethorpe... Paulding...Peach...Pickens...Pike...Polk...Putnam...Rockdale... South Fulton...Spalding...Taliaferro...Towns...Troup...Twiggs... Union...Upson...Walker...Walton...Warren...Washington...White... Whitfield...Wilkes...Wilkinson. Wind Advisory until 7 AM EST Sunday for the following zones: Banks...Barrow...Bartow...Carroll...Catoosa...Chattooga... Cherokee...Clarke...Clayton...Cobb...Coweta...Dade...Dawson... DeKalb...Douglas...Fannin...Fayette...Floyd...Forsyth...Gilmer... Gordon...Gwinnett...Hall...Haralson...Heard...Henry...Jackson... Lumpkin...Madison...Murray...Newton...North Fulton...Oconee... Paulding...Pickens...Polk...Rockdale...South Fulton...Towns... Union...Walker...Walton...White...Whitfield. && SHORT TERM...01 LONG TERM....17 AVIATION...01
Hazardous weather outlook, Nov 18, 1:50 PM EST, 8 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 150 PM EST Sat Nov 18 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 150 PM EST Sat Nov 18 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... ...Wind Advisory In Effect For North and Most of Central Georgia... A strong cold front will cross the area later this evening into tonight. Ahead of the front, showers and a few thunderstorms are possible mainly across far northern Georgia. Although, severe thunderstorms are not anticipated, a few strong storms are possible. A Wind Advisory is in effect for much of northern Georgia...mainly along and north of a line from Heard to Newton to Madison Counties. Southwest winds of 15 to 25 mph will shift to the northwest behind a cold front. Gusts between 30 and 40 mph possible, especially in the higher elevations of northern Georgia. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Much colder air will filter in behind the front and a Freeze Watch has been issued accordingly Sunday night into Monday morning for north Georgia and portions of central Georgia. The main area is along and north of a LaGrange to Fort Valley to Louisville line. Otherwise, no other hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Nov 18, 7:39 PM EST, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
739 PM EST SAT NOV 18 2017
GAZ001-002-190130-
Walker GA-Dade GA-
739 PM EST SAT NOV 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALKER AND DADE
COUNTIES UNTIL 830 PM EST...
At 738 PM EST...a line of strong thunderstorms was along a line
extending from near Tracy City to near Union Grove...and moving east
at 50 mph.
HAZARD...40 to 50 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Chattanooga, Trenton, Rossville, Lookout Mountain, Rising Fawn, Cole
City, Wildwood, Stephensville, Chattanooga Valley, New England,
Morganville, Cloudland Canyon State Park, Hooker and Fairview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3499 8527 3461 8553 3498 8560
TIME...MOT...LOC 0038Z 272DEG 45KT 3529 8574 3441 8636
WIND...50MPHSpecial weather statement, Nov 18, 8:12 PM EST, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
812 PM EST SAT NOV 18 2017
GAZ002>004-011-019-190200-
Chattooga GA-Whitfield GA-Catoosa GA-Walker GA-Floyd GA-
812 PM EST SAT NOV 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA...WHITFIELD...
CATOOSA...WALKER AND FLOYD COUNTIES UNTIL 900 PM EST...
At 812 PM EST...a line of strong thunderstorms was along a line
extending from Falling Water to near Arona...and moving east at 50
mph.
HAZARD...Winds up to 40 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Rome, Dalton, Lafayette, Summerville, Ringgold, Fort Oglethorpe,
Chickamauga, Trion, Varnell, Lookout Mountain, Cave Spring, Tunnel
Hill, Cohutta, Shannon, Lyerly, Menlo, Center Post, Subligna,
Fairview and Beaverdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3499 8482 3480 8484 3478 8488 3472 8486
3471 8494 3468 8489 3467 8489 3468 8494
3462 8493 3462 8506 3441 8510 3440 8505
3408 8530 3408 8542 3462 8554 3476 8545
3490 8542 3498 8536
TIME...MOT...LOC 0112Z 279DEG 42KT 3519 8529 3420 8605
WIND...40MPHSpecial weather statement, Nov 18, 8:57 PM EST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
857 PM EST SAT NOV 18 2017
GAZ004>007-012-013-019-020-030-041-190245-
Gilmer GA-Whitfield GA-Polk GA-Gordon GA-Haralson GA-Bartow GA-
Pickens GA-Murray GA-Floyd GA-Fannin GA-
857 PM EST SAT NOV 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR GILMER...WHITFIELD...POLK...
GORDON...NORTHWESTERN HARALSON...BARTOW...WESTERN PICKENS...MURRAY...
FLOYD AND NORTHWESTERN FANNIN COUNTIES UNTIL 945 PM EST...
At 857 PM EST...a line of strong thunderstorms was along a line
extending from near Flint Springs to Everett Springs to near
Jacksonville State University...and moving east at 45 mph.
HAZARD...Winds up to 40 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Rome, Dalton, Cartersville, Calhoun, Cedartown, Chatsworth, Ellijay,
Adairsville, Rockmart, Euharlee, Varnell, Aragon, Cave Spring, Eton,
Tunnel Hill, White, Cohutta, Kingston, East Ellijay and Resaca.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3499 8430 3448 8450 3441 8458 3441 8465
3435 8465 3379 8527 3379 8536 3423 8545
3439 8529 3444 8518 3458 8511 3459 8506
3472 8505 3473 8509 3498 8497
TIME...MOT...LOC 0157Z 268DEG 41KT 3500 8490 3447 8513 3387 8577
WIND...40MPHSpecial weather statement, Nov 18, 9:25 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
925 PM EST SAT NOV 18 2017
GAZ006>008-013>015-020>022-030>033-041>043-190330-
Dawson GA-Carroll GA-Forsyth GA-Paulding GA-Lumpkin GA-Gilmer GA-
Polk GA-North Fulton GA-Union GA-Douglas GA-Cobb GA-Cherokee GA-
Haralson GA-Bartow GA-Pickens GA-Fannin GA-
925 PM EST SAT NOV 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR DAWSON...CARROLL...FORSYTH...
PAULDING...LUMPKIN...EASTERN GILMER...SOUTHEASTERN POLK...NORTH
FULTON...SOUTHWESTERN UNION...DOUGLAS...COBB...CHEROKEE...HARALSON...
SOUTHEASTERN BARTOW...PICKENS AND SOUTHEASTERN FANNIN COUNTIES UNTIL
1030 PM EST...
At 925 PM EST...a line of strong thunderstorms was along a line
extending from Ramhurst to near Cassville to near Mount Cheaha...and
moving east at 55 mph.
HAZARD...Winds up to 40 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Marietta, Douglasville, Carrollton, Canton, Cartersville, Dallas,
Cumming, Dahlonega, Jasper, Dawsonville, Buchanan, Sandy Springs,
Roswell, Alpharetta, Smyrna, Milton, Kennesaw, Woodstock, Acworth and
Villa Rica.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3444 8395 3441 8398 3440 8397 3438 8398
3434 8396 3429 8397 3345 8497 3346 8498
3344 8499 3343 8502 3343 8529 3379 8536
3379 8527 3437 8462 3479 8439 3485 8391
TIME...MOT...LOC 0225Z 269DEG 46KT 3469 8472 3430 8484 3343 8581
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 7:39 PM EST | Special Weather Statement | FFC | Dade | 51 min |
| Nov 18, 8:12 PM EST | Special Weather Statement | FFC | Catoosa, Chattooga, Floyd, Walker, Whitfield | 48 min |
| Nov 18, 8:25 PM EST | Severe Thunderstorm Warning | FFC | Dade, Walker | 23 min |
| Nov 18, 8:57 PM EST | Special Weather Statement | FFC | Bartow, Floyd, Gilmer, Gordon, Murray, Polk and 1 more | 48 min |
| Nov 18, 9:25 PM EST | Special Weather Statement | FFC | Carroll, Cherokee, Cobb, Dawson, Douglas, Forsyth and 5 more | 65 min |
| Nov 18, 10:16 PM EST | Special Weather Statement | FFC | Banks, Barrow, Clayton, Coweta, DeKalb, Fayette and 7 more | 44 min |
| Nov 18, 10:27 PM EST | Severe Thunderstorm Warning | FFC | Clayton, Coweta, Fayette, Fulton, Heard, Meriwether | 48 min |
| Nov 18, 10:45 PM EST | Special Weather Statement | FFC | Barrow, Clarke, Clayton, Coweta, DeKalb, Fayette and 12 more | 45 min |
| Nov 18, 11:11 PM EST | Special Weather Statement | FFC | Butts, Chattahoochee, Clarke, Harris, Henry, Jasper and 14 more | 49 min |
| Nov 18, 11:45 PM EST | Special Weather Statement | FFC | Baldwin, Bibb, Butts, Chattahoochee, Crawford, Greene and 22 more | 45 min |
| Nov 19, 12:39 AM EST | Special Weather Statement | FFC | Baldwin, Bibb, Bleckley, Glascock, Hancock, Houston and 6 more | 66 min |
| Nov 19, 2:48 AM EST | Freeze Warning | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Butts and 67 more | 30 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.